I'm taking ambien b/c I can't ever sleep although it doesn't help and now got prescribes depikote for anxiety,migraines ect..is this a safe mix or something else better that could help
I know you want a direct answer but for me to give proper answer need to ask qs? did you discuss with your prescriber how the ambien does not help with your sleep?I dont think he/she would prescribe the 2 meds if they were'nt safe to mix together.You should discuss your worries with them maybe you can get your meds changed to something else,there are so many out there,its just to find the right one.Good luck with this,i would advise to speak to doc about your worries,sorry if this was not much help
The following explains the interactions between these two medications:
zolpidem ↔ divalproex sodium
Applies to: Ambien (zolpidem), Depakote (divalproex sodium)
MONITOR: Central nervous system- and/or respiratory-depressant effects may be additively or synergistically increased in patients taking multiple drugs that cause these effects, especially in elderly or debilitated patients.
MANAGEMENT: During concomitant use of these drugs, patients should be monitored for potentially excessive or prolonged CNS and respiratory depression. Ambulatory patients should be counseled to avoid hazardous activities requiring mental alertness and motor coordination until they know how these agents affect them, and to notify their physician if they experience excessive or prolonged CNS effects that interfere with their normal activities.
So basically it is ok to take these two medications as long as taken as prescribed and you are aware of the possible central nervous system and respiratory depression.
Hope this helps and good luck,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 Jan 2012 • 7 answers
Posted 15 Jun 2012 • 8 answers
Posted 11 Apr 2014 • 6 answers
Sleep Disorders - Has anyone taken the newest sleep aid Belsomra? I have anxiety and am very nervous
Posted 26 Feb 2015 • 2 answers
Posted 9 days ago • 2 answers